RA and weight gain : over the years i have been slowly... - NRAS

NRAS
26,246 members30,094 posts

RA and weight gain

over the years i have been slowly gaining weight now i've decided to do something about it , i'm on Cimzia, methotrexate and hydrochloraquin and cannot lose a lb , i'm so frustrated any help gratefully received

19 Replies
oldestnewest

Are you able to swim? This is good, easy on the joint exercise. I also use a stationary bike (boring but useful!).

The only way I can lose weight is by exercising and cutting out sugar etc. I eat a lot of home made veg soup, sardines on toast, baked potato and other stuff. I have to avoid all cakes and sweets...because I can never have just one!

2 likes
Reply

Definitely will give swimming a go , I’m the same with sweet stuff all or nothing

Reply

Get a fitness tracker, it can really really motivate you and let's you know what you do or don't do!! Find an exercise that suits you, I used to run but my feet are affected so I got an elliptical trainer, its much lower impact. And have a look on YouTube for some low impact hiit training sessions, start short and try to work up. Good luck and keep striving!!

Reply

Exercise is something I don’t do but definitely should be , might try walking , thank you

1 like
Reply

.

If you’re up for ‘lifestyle’ ’changes ( healthunlocked.com/nras/pos... , nutritionfacts.org/topics/w... ), relaxation ( healthunlocked.com/nras/pos... ), & movement ( healthunlocked.com/nras/pos... ), waterend, weight loss is an ‘effortless by-product’ of the triad 🔺. 👍👍 Wishing you easy going, waterend. 😌 🙏 🍀 🌺 🌞

.

Reply

Thank you will look into it

Reply

.

(Very welcome, waterend. 🙏 😌 ) Just added Arthritis & Weight Loss section towards bottom of page ( healthunlocked.com/cure-art... ) if this might interest you? 🤔 Also, if by any chance on steroids (prednisone, prednisolone, etc.), weight gain & inability to lose weight can be an intractably difficulty ( healthunlocked.com/nras/pos... ) & require special workarounds; Stacy is a living example ( healthunlocked.com/nras/pos... ). Good luck 🍀, waterend. 😌 🙏 🍀 🌺 🌞

.

Reply

I was on steroids for 5 yrs but managed my weight fine not been on them for about 8 yrs now I’m sure it’s the cimzia injections doing it x

Reply

.

Oh . . . b🐞gger all . . . 😳

Just read, ‘side-effects’ ( drugs.com/sfx/cimzia-side-e... ) of Cimzia.

One of the ‘Less Common’ ones noted is: "rapid weight gain" 😞

Very sorry to hear, waterend. 😔 🙏

.

Reply

I am going to lose it one way or another 🤐🤐

Reply

.

I hear ya . . . I hear 👂 ya , waterend. 😌 🙏

That’s the spirit 👻 !

Please be mindful though of not sacrificing ‘nutrient rich/ dense’ intake for the sake of ‘losing weight’. 🙏

(Anemia ‘of chronic disease’ is one of those pitfalls 🕳 to also be aware of 😳 — especially if our gut isn’t *absorbing* nutrients effectively.)

It’s ‘swimming against the current’ 🌊🏊‍♀️ when meds become involved in the ‘whole metabolic, biochemistry’ doo-hickey. (Pardon non-scientific lingo. ☺️ 🙃 )

.

1 like
Reply

Get gp to refer free to slimming world on health grounds I have just asked for this, 12 weeks free I'm waiting for a voucher to arrive

2 likes
Reply

I tried slimming world , I use to be a weight watchers consultant so I know what food to eat but weight won’t budge

Reply

I prefer weight watchers, local group closed, I liked the lady she was a. Big funny girl, but what worried me was she told us she had put back on weight lost ie she had put back on THREE STONE, GP will only fund slimming world weight I lost with weight watchers has crept back and more added oral steroids are my problem back on then and had to have a steroid injection due to v bad fkare

Reply

I have bit the bullet and gone back to weight watchers, I find you are a lot better with some group support - Lost 5 pounds in my first two weeks.

Reply

Well done poll tax that’s great

Reply

God me too. After the steroids, in which I gained half a stone, I lost it and then being on methotrexate it’s gone back on again. I eat healthily with the odd naughty snack and walk and swim when I’m feeling ache free. Still nothing will shift. Very irritating. X

Reply

Iv never been overweight before taking all these drugs it’s driving me mad , I’m doing a 1000 calories a day come down from 1400 but still no weight loss but I don’t exercise so will definitely try walking and swimming

Reply

It’s the drugs for sure. I’m the same. Eat sensibly and healthily big still can’t shift the weight. Im hoping once I go into remission they may lower my drug dosage. X

1 like
Reply

You may also like...